MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM XS RHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM XS RHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377); Insufficient Information (4580)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Device evaluated by manufacturer? not returned.
 
Event or Problem Description
On (b)(6) 2007, a female patient underwent tka due to osteoarthritis of the knee (right side) caused by rheumatoid arthritis.On (b)(6) 2020 the patient underwent revision surgery due to broke of the implant.It is considered that the wear of polyethylene causes osteolysis, which stresses the implant and causes the stem to break.Cobalt chromium, which normally does not break easily, has broken, so please investigate the cause.
 
Additional Manufacturer Narrative
Corrected data: lot# an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed via evaluation of the returned device.Method & results product evaluation and results: the component was returned fractured at the female threads propagating distally.The fractured fragments from the female threads was returned.A material analysis has been performed.The report concluded: the fracture morphology of the femoral component is consistent with a bending fatigue fracture propagating distally.Damage on the male threads and distal surface of the stem was consistent with contact against the femoral component female threads due to bending.Xrf showed that the femoral component and stem were consistent with their respective drawings.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's knee was revised due to broke of the implant.Evaluation of the returned device confirmed that the component was fractured at the female threads propagating distally.Material analysis indicated that the fracture morphology of the femoral component is consistent with a bending fatigue fracture propagating distally.Damage on the male threads and distal surface of the stem was consistent with contact against the femoral component female threads due to bending.Xrf showed that the femoral component and stem were consistent with their respective drawings.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
On (b)(6)2007, a female patient underwent tka due to osteoarthritis of the knee (right side) caused by rheumatoid arthritis.On (b)(6)2020 the patient underwent revision surgery due to broke of the implant.It is considered that the wear of polyethylene causes osteolysis, which stresses the implant and causes the stem to break.Cobalt chromium, which normally does not break easily, has broken, so please investigate the cause.

Brand Name
MRH KNEE FEM XS RHT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11223769
Report Number0002249697-2021-00152
Device Sequence Number4422481
Product Code KRO
UDI-Device Identifier07613327045123
UDI-Public07613327045123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2012
Device Model Number6481-1-101
Device Catalogue Number64811101
Device Lot NumberSDAPN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight64